MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2120-040
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during device preparation and before use, the protective sheath of the armada 35 could not be removed and the proximal shaft broke.There was no patient involvement and no clinically significant delay in the procedure.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned balloon catheter.The reported difficulty to remove the protective sheath was unable to be confirmed since the protective sheath was not returned on the balloon.The reported proximal shaft separation was not confirmed as there were no separations noted on the device.There was no damage observed to the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.Factors that may contribute to difficulty removing the protective sheath may include, but not limited to, normal variation within the manufacturing process, protective sheath removal technique, damage during manufacturing, damage to the protective sheath, an undersized sheath and/or an oversized balloon profile, mishandling or positive pressure applied during preparation.Design and manufacturing controls have been established to mitigate possible causes.The investigation was unable to determine a conclusive cause for the reported difficulty to remove the protective sheath and proximal shaft separation.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12145415
Report Number2024168-2021-05893
Device Sequence Number14506894
Product Code LIT
UDI-Device Identifier08717648155550
UDI-Public08717648155550
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberB2120-040
Device Catalogue NumberB2120-040
Device Lot Number90918G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1